Vol. 306, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
A positive mass theorem for manifolds with boundary

Sven Hirsch and Pengzi Miao

Vol. 306 (2020), No. 1, 185–201

We derive a positive mass theorem for asymptotically flat manifolds with boundary whose mean curvature satisfies a sharp estimate involving the conformal Green’s function. The theorem also holds if the conformal Green’s function is replaced by the standard Green’s function for the Laplacian operator. As an application, we obtain an inequality relating the mass and harmonic functions that generalizes H. Bray’s mass-capacity inequality in his proof of the Riemannian Penrose conjecture.

positive mass theorem with boundary
Mathematical Subject Classification 2010
Primary: 53Z05
Secondary: 83C99
Received: 19 March 2019
Revised: 6 July 2019
Accepted: 4 December 2019
Published: 14 June 2020
Sven Hirsch
Duke University
Durham, NC
United States
Pengzi Miao
Department of Mathematics
University of Miami
Coral Gables, FL
United States